liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A Gelfand-Phillips space not containing l(1) whose dual ball is not weak* sequentially compact
Linköping University, The Institute of Technology. Linköping University, Department of Mathematics, Applied Mathematics.
2001 (English)In: Glasgow Mathematical Journal, ISSN 0017-0895, E-ISSN 1469-509X, Vol. 43, 125-128 p.Article in journal (Refereed) Published
Abstract [en]

A set D in a Banach space E is called limited if pointwise convergent sequences of linear functionals converge uniformly on D and E is called a GP-space (after Gelfand and Phillips) if every limited set in E is relatively compact. Banach spaces with weak* sequentially compact dual balls (W*SCDB for short) are GP-spaces and l(1)(A) is a GP-space without W*SCDB. Disproving a conjecture of Rosenthal and inspired by James tree space, Hagler and Odell constructed a class of Banach spaces ([HO]-spaces) without both W*SCDB and subspaces isomorphic to l(1). Schlumprecht has shown that there is a subclass of the [HO]-spaces which are also GP-spaces. It is not clear however if any [HO]-construction yields a GP-space-in fact it is not even clear that W*SCDB double left right arrow GP-space is false in general for the class of Banach spaces containing no subspace isomorphic to l(1). In this note the example of Hagler and Odell is modified to yield a GP-space without W*SCDB and without an isomorphic copy of l(1).

Place, publisher, year, edition, pages
2001. Vol. 43, 125-128 p.
National Category
Engineering and Technology
Identifiers
URN: urn:nbn:se:liu:diva-49294OAI: oai:DiVA.org:liu-49294DiVA: diva2:270190
Available from: 2009-10-11 Created: 2009-10-11 Last updated: 2017-12-12

Open Access in DiVA

No full text

Authority records BETA

Josefson, Bengt

Search in DiVA

By author/editor
Josefson, Bengt
By organisation
The Institute of TechnologyApplied Mathematics
In the same journal
Glasgow Mathematical Journal
Engineering and Technology

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 28 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf